A 49 year old woman diagnosed with asthma for about 14 years, but no severe attack was observed until 2 years ago qua now she is suffering from it notably. it is at least for several months that pus forces out from her lungs after lots of coughs and recurrent episodes of wheezing still continues . No CT, X-ray or ultrasonography has been taken yet.
I just want to know whether the pus is the result of asthma or I should consider the other possibilities such as pleural effusion, empyema , pneumonia, lung abscess and so on...????
As someone who has asthma myself, this 49 year old woman needs to go to her family doctor and make an appointment to see him or her immediately. Let me stress the fact that this is not a time for self diagnosis. The fact that this woman is having pus come out of her lungs is of concern to me. Tell her to make an appointment with her family doctor immediately. You're asking if the pus is the result of asthma ? I'm not a medical doctor. She needs to be seen by her family doctor so that her family doctor can examine her and go from there. If the woman is wheezing and she is asthmatic that suggests to me that this problem should be of concern to her. I assume this 49 year of woman is on astham medicaiton if she was diagnosed with asthma about 14 years ago. Asl if you say that she has had this "pus" issue for several months she needs to go to her family doctor immediately. I wish her the best but she needs urgent medicat attention, in my opinion. wheezing when you're talking about an asthmatic condition would suggest to me that her method of handling her asthma is not working for her. Her coughing up pus no matter what the reason needs to be discovered as soon as possible. The first step is an appointment with her family doctor as I suggested earlier in my post.
Much obliged to you for your answer, She is under supervision of her family doctor and she is now using corticosteroid inhalers and nasal spray such as seretide, atrovent, beclomathasone.. but no recovery obtained. I suppose she is one of the sufferers of exercise induced asthma as by any minor activity she starts gasping. She has meet 2 specialist too but they just said take your medication and do not be worry. I'm completely confused now because according to what I searched pus in the lungs is not the symptom of asthma although it may be one of my errors in searching. Again thank you very much for answering me.
I'm not sure what you mean by "pus". Pus producing bacteria are called suppurative, purulent, or pyogenic. Pus, also known as liquor puris, consists primarily of dead leukocytes. Odten in the form of yellowish or greenish sticky mucus. If you have pus, you have an infection. Infections should be treated by culturing the infectious agent and prescribing an appropriate antibioticic. But there are other kinds of fluids that can collect in the lungs. Mucus, for one. I suspect she is coughing up mucus. Generally it is helpful to take a medication to loosen the mucus. Guinefesen is one such product. Auscultation of the lung fields, anterior and posterior, four quadrants, is step one. Not a CT. She needs a consult with a pulmonary specialist. If she has real difficulty breathing don't hesitate to take her to an ER.
As you mentioned I think I should have used sputum instead of pus, It was kind of viscous, white-yellowish and excessive in the amount, so at the first sight I thought it can be pus, but now thinking more of that I remember that the odor had not changed. And finally as I'm not a native English speaker and English is my 3rd language, frankly I didn't know exactly which term should be used here. Thank you for your worth-considering opinion. I appreciate that and I learned many things from it
You're very welcome, Graviton. As I mentioned to you in my original post,
I have asthma too. It sounds more likely that this 49 year old woman suffering with asthma is coughing up mucus rather than pus, as caregiver222 has suggested. The suggestion of getting some Guinefesen
to loosen the mucus is a good one. I think the Guinefesen has to be prescribed by a doctor. Caregiver222's suggestion of her going to make an appointment with a pulmonary specialist is a good one. Myself, I take pulmicort twice a day, once in the morning, once at night. I also used Bricanol as needed. I read somewhere that some nasal sprays can become somewhat addictive like Dristan Nasal Mist. I use a product called
" hydraSense" Congestion Relief. What I like about this product is that this product is safe for long-term use with no rebound effect and it has no chemical additives. What it is is 100% natural-source seawater. I don't use
it everyday because I don't need it everyday. However, if I wanted to, I
could use it everyday. They even have a website www.hydrasense.com
Anyway, I hope these suggestions have been helpful. It has been my pleasure providing them.
You're very welcome. I'm glad some of my suggestions or observations
have been helpful. I'm so relieved to hear that your friend is under the
care of her family physician and has been given puffers to relieve her
asthma. As caregiver222 says in his post of April 3rd, he suggests that
its not pus your friend is coughing up but rather mucus. Anyway, I hope
she gets the help she needs. You are a wonderful friend for bringing
up her problem. Well done, Graviton. Friends have to take care of each
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.